Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 168, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 10, 2005, 12:30 PM CDT. It was in force for 20 hr. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2005, 12:30 PM CDT (17:30 UTC)
- Expired
- Oct 11, 2005, 8:00 AM CDT
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 4:05 PM CDT | FLASH FLOOD | Naguabo, PR | RIO BLNCO OUT OF ITS BANKS--HIGHWAY 31 UNPASSABLE |
| Oct 10, 4:12 PM CDT | FLOOD | Gurabo, PR | HIGHWAY 943 IMPASSABLE EN ROUTE TO BARRIO JAGUAS. RIO GURABO OUT OF ITS BANKS. |
| Oct 10, 5:26 PM CDT | FLOOD | Toa Alta, PR | RESIDENCE FLOODED IN SECTOR NUEVA LUNA, BARRIO SAN JOSE CALLE LUNA NO. C-80. |
| Oct 10, 5:29 PM CDT | FLOOD | Gurabo, PR | HIGHWAY 943 IMPASSABLE EN ROUTE TO BARRIO JAGUAS. RIO GURABO OUT OF ITS BANKS. |
| Oct 10, 6:09 PM CDT | FLOOD | San Juan, PR | HIGHWAY FLOODED CALLE FRANKLIN DELANO ROOSEVELT BETWEEN EL ZIPPERLE AND NEW PROGRESSIVE COMMITTEE |
| Oct 10, 6:09 PM CDT | FLOOD | San Juan, PR | HIGHWAY FLOODED CALLE FRANKLIN DELANO ROOSEVELT BETWEEN EL ZIPPERLE AND NEW PROGRESSIVE COMMITTEE |
| Oct 10, 6:17 PM CDT | FLOOD | San Juan, PR | INTERSECTION OF FRANKLIN DELANO ROOSEVELT AND LA CALLE CESAR GONZALEZ FLOODED. |
| Oct 10, 6:19 PM CDT | FLOOD | San Juan, PR | ROAD FLOODED IN HATO REY IN URB. EL VERADO NO. 115 RODRIGO DE TRIANA. |
| Oct 10, 6:19 PM CDT | FLOOD | San Juan, PR | STREET AND RESIDENCE FLOODED IN OPENLAND, CRUZ NO 564 IN RIO PIEDRAS. |
| Oct 10, 6:30 PM CDT | FLOOD | San Juan, PR | DRIVER TRAPPED ON TOP OF CAR IN INTERSECTION OF AVENIDA ROOSEVELT AND FERNANDO PRIMERO BEHIND LA MUNIQUITA IN AN AREA OF CONSTRUCTION IN HATO REY. |
| Oct 10, 6:39 PM CDT | FLOOD | San Juan, PR | STREET AND CARS FLOODED...CALLE SICILIA DOWN FROM TOPEKA DEPARTMENT STORE. |
| Oct 10, 6:43 PM CDT | FLOOD | San Juan, PR | CALLE UNION NO. 64 NEXT TO HEADSTART FLOODED IN BARRIADA PLAYA. |
| Oct 10, 6:44 PM CDT | FLOOD | San Juan, PR | RESIDENCE FLOODED AT CALLE ESPANA NO. 584 |
| Oct 10, 6:44 PM CDT | FLOOD | San Juan, PR | RESIDENCES FLOODED IN URB. HYDE PARK CALLE GOAMA NO. 844 |
| Oct 10, 6:44 PM CDT | FLOOD | San Juan, PR | STREETS AND RESIDENCES FLOODED IN OCEAN PARK CALLE CACIQUE NO. 2010 NEAR SAN MIGUEL. |
| Oct 10, 7:06 PM CDT | FLOOD | 3 E San Juan, PR | ADMINISTRATIVE OFFICES OF BUXEDA CEMETERY IN ISLA VERDE ARE FLOODED WITH 2 FEET OF WATER. |
| Oct 10, 7:06 PM CDT | FLOOD | San Juan, PR | HIGHWAY FLOODED IN RIO PIEDRAS AT OR NEAR SAN JOSE POND ...EMBALSE. |
| Oct 10, 7:06 PM CDT | FLOOD | San Juan, PR | INDIVIDUAL TRAPPED ON TOP OF CAR URB. BALDRICH NO. 304 CALLES COLL Y TOSTE. |
| Oct 10, 7:46 PM CDT | FLOOD | Carolina, PR | AVENIDA 65 INFANTERIA WAS FLOODED IN FRONT OF BRAULIO AGOSTO. |
| Oct 10, 7:46 PM CDT | FLOOD | Carolina, PR | AVENIDA BALDORIOTY DE CASTRO FLOODED. |
| Oct 10, 7:46 PM CDT | FLOOD | San Juan, PR | AVENIDA BARBOSA FLOODED. |
| Oct 10, 7:46 PM CDT | FLOOD | San Juan, PR | AVENIDA MUNOZ RIVERA IN FRONT OF TEXACO WAS FLOODED. |
| Oct 10, 7:46 PM CDT | FLOOD | San Juan, PR | AVENIDA PINERO IN FRONT OF EL AMAL AND BLOCKBUSTER FLOODED. |
| Oct 10, 7:58 PM CDT | FLOOD | Carolina, PR | HIGHWAY 187 OF PINONES FLOODED. |
| Oct 10, 8:58 PM CDT | FLOOD | Catano, PR | HIGHWAY 5 FLOODED AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 215 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 101736
FFWSJU
PRC021-029-031-033-047-051-061-063-069-077-085-087-089-103-119-127-
135-137-139-143-102100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
130 PM AST MON OCT 10 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXPANDED THE FLASH
FLOOD WARNING IN AREA...UNTIL 500 PM
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
DORADO
CANOVANAS
CAROLINA
COROZAL
JUNCOS
GURABO
LUQUILLO
NAGUABO
SAN JUAN
TOA ALTA
TRUJILLO ALTO
VEGA ALTA
LAS PIEDRAS
BAYAMON
HUMACAO
GUAYNABO
CATANO
LOIZA
RIO GRANDE
TOA BAJA
* UNTIL 500 PM AST
* AT 130 PM AST...A RIVER LEVEL GAUGE IN GURABO INDICATED THAT THE
RIO GURABO IN GURABO IS OUT OF ITS BANKS. HEAVY RAINFALL EXTENDS
FROM VEGA ALTA NORTHEAST TO LOIZA...WITH RAINFALL AMOUNTS OF 1 TO 3
INCHES POSSIBLE IN THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1838 6636 1844 6622 1849 6596 1839 6592
1836 6577 1830 6571 1828 6577 1820 6571
1817 6580 1817 6585 1828 6604 1836 6610
1833 6629
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 5:00 AM CDT, 7 hours 30 minutes earlier.
Area forecast discussion, Oct 10, 5:00 AM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON OCT 10 2005
.DISCUSSION...THE ACTIVE MID TO UPPER LOW NORTH OF PUERTO RICO THIS
MORNING IS PRODUCING VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE
LOCAL AREA. THIS MID TO UPPER LOW IS INDUCING A SURFACE TROUGH WHICH
IS PULLING MOISTURE FROM THE LOWER LATITUDES ACROSS THE LOCAL AREA.
THIS MOISTURE IS EXPECTED TO CONTINUE FLOWING ACROSS THE LOCAL AREA
THE REST OF TODAY RESULTING IN ADDITIONAL SHOWERS ACROSS PUERTO RICO
AND THE U.S. VIRGIN ISLANDS. ALTHOUGH THE DENSE CLOUD COVER WILL
INHIBIT THE SUN HEATING...THE GROUND REMAINS VERY SATURATED AND ANY
RAINFALL CAN BE SIGNIFICANT.
&&
.MARINE...THE STRONG THUNDERSTORMS IN THE COASTAL WATERS CAN SPAWN
WATERSPOUTS ACROSS THE COASTAL WATERS OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS.
&&
.AVIATION...THE DENSE CLOUD COVER AND THE STRONG THUNDERSTORMS
ACROSS THE LOCAL AREA WILL RESULT IN FREQUENT LIGHTNING AND HEAVY
DOWNPOURS WHICH WILL LEAD TO LOW CEILINGS AND POOR VISIBILITY.
&&
.HYDROLOGY...GROUND REMAIN SATURATED OVER MOST OF THE ISLANDS AND
THE LIKELIHOOD FOR FLASH FLOODING WILL REMAIN HIGH THROUGH TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 76 83 76 / 70 70 70 70
STT 83 77 84 77 / 70 70 70 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR PRZ001-PRZ002-PRZ003-
PRZ004-PRZ005-PRZ006-PRZ007-PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR VIZ001-VIZ002.
&&
11Hazardous weather outlook, Oct 10, 5:30 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON OCT 10 2005 PRZ001>013-AMZ710>750-111030- 630 AM AST MON OCT 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO OUR NORTH THIS MORNING CONTINUES TO CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND VERY HEAVY RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. MODERATE NORTHEAST SWELLS CONTINUE ACROSS THE REGIONAL WATERS AND WILL MAINTAIN SEAS AROUND 6 FEET ACROSS THE ATLANTIC WATERS AS WELL AS PARTS OF THE CARIBBEAN WATERS. SOME OF THIS SWELL ENERGY IS MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE LOCAL ISLANDS...GENERATING RIP CURRENTS. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON TUESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VIZ001-002-AMZ710>730-111030- 630 AM AST MON OCT 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO OUR NORTH THIS MORNING CONTINUES TO CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND VERY HEAVY RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL HEAVY RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. MODERATE NORTHEAST SWELLS CONTINUE ACROSS THE REGIONAL WATERS AND WILL MAINTAIN SEAS AROUND 6 FEET ACROSS THE ATLANTIC WATERS AS WELL AS PARTS OF THE CARIBBEAN WATERS. SOME OF THIS SWELL ENERGY IS MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE LOCAL ISLANDS...GENERATING RIP CURRENTS. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON TUESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:25 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 10, 8:20 AM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 10, 10:19 AM CDT | Marine Weather Statement | JSJ | 9 hr | |
| Oct 10, 12:02 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 10, 12:56 PM CDT | Special Marine Warning | JSJ | 49 min | |
| Oct 10, 1:20 PM CDT | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.